Alert archive / Kentucky / River Flood Warnings in 2021

River Flood Warning 5, NWS Paducah, KY

January 26, 2021McLean County, Webster County, Kentucky

NWS Paducah, KY issued this river flood warning at Jan 26, 2021, 9:18 AM CST for McLean County, Webster County, Kentucky. It took effect at Jan 28, 2021, 12:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 9:18 AM CST (15:18 UTC)
In effect from
Jan 28, 2021, 12:00 PM CST
Expired
Jan 28, 2021, 9:22 AM CST
In force
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2). The gauge peaked at 21.32 ft at Jan 29, 2021, 9:00 AM CST.

actionminormoderate1015202501/2601/2701/2801/29
Action stage
18 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

442 
WGUS43 KPAH 261518
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
918 AM CST Tue Jan 26 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Kentucky...

  Green River at Calhoun affecting Webster and McLean Counties.

For the Green River...including Calhoun...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning.

&&


KYC149-233-271730-
/O.NEW.KPAH.FL.W.0005.210128T1800Z-000000T0000Z/
/CALK2.1.ER.210128T1800Z.210130T0600Z.000000T0000Z.NO/
918 AM CST Tue Jan 26 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Green River at Calhoun.
* From Thursday afternoon until further notice.
* At 9:00 AM CST Tuesday the stage was 16.9 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Thursday afternoon and continue rising to a crest of 24.9 feet 
  early Saturday morning.
* Flood History...This crest compares to a previous crest of 24.8 
  feet on 02/01/1994.
  &&

LAT...LON 3775 8742 3772 8730 3763 8739 3751 8703
      3743 8707 3761 8757

$$

York
4 follow-up statements
427 
WGUS83 KPAH 270122
FLSPAH

Flood Statement
National Weather Service Paducah KY
722 PM CST Tue Jan 26 2021

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Calhoun 
For the Green River...including Calhoun...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


KYC149-233-271330-
/O.EXT.KPAH.FL.W.0005.210128T2000Z-210130T1800Z/
/CALK2.1.ER.210128T2000Z.210129T1200Z.210130T1200Z.NO/
722 PM CST Tue Jan 26 2021

...The Flood Warning is now in effect until early Saturday 
afternoon...

The Flood Warning continues for
  the Green River at Calhoun.
* From Thursday afternoon to Saturday afternoon.
* At 7:00 PM CST Tuesday the stage was 18.0 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Thursday afternoon to a crest of 23.5 feet Friday morning. It will 
  then fall below flood stage Saturday morning.
* Flood History...This crest compares to a previous crest of 23.6 
  feet on 01/26/1982.
  &&

LAT...LON 3775 8742 3772 8730 3763 8739 3751 8703
      3743 8707 3761 8757

$$

07
199 
WGUS83 KPAH 271626
FLSPAH

Flood Statement
National Weather Service Paducah KY
1026 AM CST Wed Jan 27 2021

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Paradise affecting Muhlenberg County.

  Green River at Calhoun affecting Webster and McLean Counties.

.The river at Paradise is very near crest, and will fall below flood 
stage early Sunday morning. At Calhoun, the river is expected to 
crest right at flood stage Friday morning.

For the Green River...including Paradise, Calhoun...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


KYC177-281830-
/O.EXT.KPAH.FL.W.0004.000000T0000Z-210131T1300Z/
/PRDK2.1.ER.210126T1413Z.210128T0600Z.210131T0700Z.NO/
1026 AM CST Wed Jan 27 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Green River at Paradise.
* Until Sunday morning.
* At 9:15 AM CST Wednesday the stage was 384.7 feet.
* Flood stage is 380.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CST Wednesday was 384.7 feet.
* Forecast...The river is expected to rise to a crest of 385.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Sunday morning.
* Impact...At 380.0 feet, Water rises over the skimmer wall at the 
  TVA fossil plant.
* Flood History...This crest compares to a previous crest of 385.4 
  feet on 04/07/2014.
  &&

LAT...LON 3746 8716 3742 8703 3726 8689 3720 8697
      3729 8707 3731 8719

$$

KYC149-233-281830-
/O.EXT.KPAH.FL.W.0005.210129T1200Z-210130T0000Z/
/CALK2.1.ER.210129T1200Z.210129T1200Z.210129T1800Z.NO/
1026 AM CST Wed Jan 27 2021

...The Flood Warning is now in effect until Friday evening...

The Flood Warning continues for
  the Green River at Calhoun.
* From Friday morning to Friday evening.
* At 10:00 AM CST Wednesday the stage was 19.3 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  morning to a crest of 23.0 feet Friday morning. It will then fall 
  below flood stage early Friday afternoon.
* Impact...At 23.0 feet, Minor flooding occurs affecting mainly 
  agricultural bottomland and low lying areas.
* Flood History...This crest compares to a previous crest of 23.2 
  feet on 11/24/1988.
  &&

LAT...LON 3775 8742 3772 8730 3763 8739 3751 8703
      3743 8707 3761 8757

$$

DRS
754 
WGUS83 KPAH 280226
FLSPAH

Flood Statement
National Weather Service Paducah KY
826 PM CST Wed Jan 27 2021

...The Flood Warning continues for the following river in Kentucky...

  Green River at Paradise and Calhoun

.The river at Paradise is cresting this evening, and will fall below 
flood stage early Sunday morning. At Calhoun, the river is expected 
to crest at flood stage Friday morning.

For the Green River...including Paradise, Calhoun...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


KYC177-290430-
/O.EXT.KPAH.FL.W.0004.000000T0000Z-210131T1236Z/
/PRDK2.1.ER.210126T1413Z.210128T0600Z.210131T0636Z.NO/
826 PM CST Wed Jan 27 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Green River at Paradise.
* Until Sunday morning.
* At 7:15 PM CST Wednesday the stage was 385.3 feet.
* Flood stage is 380.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CST Wednesday was 385.3 feet.
* Forecast...The river is currently cresting at 385.3 feet. It will 
  then fall below flood stage early Sunday morning.
* Flood History...This crest compares to a previous crest of 385.3 
  feet on 02/10/2008.
  &&

LAT...LON 3746 8716 3742 8703 3726 8689 3720 8697
      3729 8707 3731 8719

$$

KYC149-233-290430-
/O.EXT.KPAH.FL.W.0005.210129T1800Z-210130T0600Z/
/CALK2.1.ER.210129T1800Z.210129T1800Z.210130T0000Z.NO/
826 PM CST Wed Jan 27 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Green River at Calhoun.
* From Friday afternoon to late Friday night.
* At 8:00 PM CST Wednesday the stage was 19.9 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest at the flood stage of 
  23.0 feet Friday morning. It will then fall below flood stage 
  Friday evening.
* Flood History...This crest compares to a previous crest of 23.2 
  feet on 11/24/1988.
  &&

LAT...LON 3775 8742 3772 8730 3763 8739 3751 8703
      3743 8707 3761 8757

$$

AL
605 
WGUS83 KPAH 281522
FLSPAH

Flood Statement
National Weather Service Paducah KY
922 AM CST Thu Jan 28 2021

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  Green River at Calhoun affecting Webster and McLean Counties.

.River levels are forecast to crest lower than previously forecast 
and remain below flood stage. Therefore, the flood warning has been 
cancelled for the Green River at Calhoun.

KYC149-233-281630-
/O.CAN.KPAH.FL.W.0005.210129T1800Z-210128T1522Z/
/CALK2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CST Thu Jan 28 2021

...The Flood Warning for the Green River at Calhoun has been 
cancelled...

The Flood Warning is cancelled for
  the Green River at Calhoun.
* At 9:00 AM CST Thursday the stage was 20.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  early Saturday morning.

&&

LAT...LON 3775 8742 3772 8730 3763 8739 3751 8703
      3743 8707 3761 8757

$$

SP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:19 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Jan 26, 5:19 AM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
519 AM CST Tue Jan 26 2021

.UPDATE...
Issued at 516 AM CST Tue Jan 26 2021

We have expanded the Dense Fog Advisory to include much of
southeast Missouri through 15z this morning. Widespread dense fog
has developed behind the clearing of the low stratus. The NBM has
had the best handle of the vsby trends, and it shows rapid
improvement after 15z. There is still a little patchy dense fog
in the other part of the Dense Fog Advisory along the I-64
corridor into northwest Kentucky, but most locations have seen an
improvement in vsbys with the arrival of steadier winds. Planning
to let that portion of the Advisory expire as scheduled at 12z.

The updated Aviation discussion for the 12z TAF issuance is at
the bottom of the page.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 208 AM CST Tue Jan 26 2021

Visibilities have improved across the southern half of the CWA as
winds and BL mixing have increased with the passage of the surface
cold front. Felt confident enough to let the first segment of the
Dense Fog Advisory expire at 8z here. Further north, areas of
dense fog continue along the Interstate 64 corridor in southern IL
and southwest IN, extending into northwest KY. Will let the Dense
Fog Advisory for this area continue until 12z.

For the rest of today, there may be a few breaks in the cloud
cover this morning in southeast MO, but satellite imagery shows
thick stratus extending across central and western MO moving our
way. Have kept cloud cover plentiful through tonight, except along
the TN/AR border areas where there could be a few breaks.
Temperatures will not rise much from their current values as the
post-frontal air mass arrives from the northwest, maybe a few
degrees warmer into the middle 40s in the northwest to the upper
50s in the southeast. Low temperatures tonight will fall into the
upper 20s to lower 30s as the chillier air mass sets up over the
CWA.

A chance for light snow arrives Wednesday. A weak surface low
will organize over the southern Plains and travel across the Mid-
South. The timing of the precipitation looks to be during the
daytime hours. This system will not have much moisture to work
with...with QPF around 0.10" for most areas. While there may be a
brief period of sleet or freezing rain on the onset of the
precipitation, model soundings show this mainly to be a snow
event. The daytime timing will make temperatures marginal for
sticking snow, with high temperatures rising into the middle to
upper 30s across the CWA. Putting it all together, the latest
forecast has generally 0.5 to 1.0" of snow accumulation for much
of the CWA, except for the southern KY Pennyrile where it looks to
be too warm. At this time, think the accumulation will be
confined to grass or elevated surfaces, so any travel impacts look
to be minimal. There is still time for the forecast to change a
bit, so check back for updates later today and tonight.

Skies will clear Wednesday night as chilly Canadian high pressure
moves into the Midwest. This will allow low temperatures Wednesday
night to fall into the upper teens to lower 20s.

.LONG TERM...(Thursday through Monday)
Issued at 208 AM CST Tue Jan 26 2021

Given respectable model agreement, stuck fairly close to the NBM
output for this portion of the forecast.

The presence of a mid level ridge, and surface high pressure moving
across the area means dry weather for Thursday through Friday night.
Thursday should be colder than average, with temperatures rebounding
some Friday.

Over the weekend, a mid level trof and surface low pressure will
bring rain chances to the region, with peak PoPs Saturday afternoon
and night, ending from west to east Sunday. Should be mainly rain.

Dry weather returns for the first part of next week as high pressure
returns, with temperatures seasonably cool.

&&

.AVIATION...
Issued at 516 AM CST Tue Jan 26 2021

Widespread low stratus and/or fog continue to impact all
terminals. Currently the dense fog is located west of a KMVN-
KCGI-KMAW line where there has been some clearing of the low
stratus. The fog should lift around 15z as boundary layer mixing
increases. Additional low stratus over central Missouri will move
into the region later this morning, so not expecting much
improvement with sky coverage. LIFR/low IFR cigs will gradually
improve to IFR and MVFR/low VFR going through the afternoon and
evening. However, additional MVFR or IFR cigs will arrive late
tonight at KMVN/KEVV/KOWB.

West-southwest winds through the afternoon at 5-10 kts. At KMVN
there will be gusts up to 20 kts in the afternoon. Winds become
northwest tonight around 5-10 kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory until 6 AM CST early this morning for
     ILZ075>078-080>083.

MO...Dense Fog Advisory until 9 AM CST this morning for MOZ086-087-
     100-107>112-114.

IN...Dense Fog Advisory until 6 AM CST early this morning for INZ081-
     082-085>088.

KY...Dense Fog Advisory until 6 AM CST early this morning for KYZ018-
     019.

&&

UPDATE...DWS
SHORT TERM...DWS
LONG TERM...08
AVIATION...DWS
Hazardous weather outlook, Jan 26, 6:09 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
609 AM CST Tue Jan 26 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271215-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
609 AM CST Tue Jan 26 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect until 9 AM for much of southeast
Missouri. Refer to the advisory text for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Light snows will be possible across much of the region on
Wednesday. However, travel impacts from this system are expected
to be minimal at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DWS/CTN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:19 PM CSTRiver Flood WarningPAHMuhlenberg9 days
Jan 25, 9:24 PM CSTDense Fog AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Crittenden, Daviess and 12 more12 hr

Nearby

River Flood Warnings in Kentucky, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.